The severe "Redman Syndrom" was probably caused by feeding me the IV antibiotics at TOO FAST A RATE!!
They listed me as allergic to Penicillin in my hospital discharge papers which is false because I just got finished taking a lot of it to cure my Mirsa and other skin infections I got while in the hospital.
It was a combination of Doxycycline Hyclate and Sulfameth/TMP DS that I took after getting out of the rehabcenter that did the trick and did not generate further c-diff cycles.http://en.wikipedia.org/wiki/Red_man_syndrome_(Drug_eruption)#Red_man_syndrome
"Vancomycin must be administered in a dilute solution slowly, over at least 60 minutes (maximum rate of 10 mg/minute for doses >500 mg). This is due to the high incidence of pain and thrombophlebitis and to avoid an infusion reaction known as the red man syndrome or red neck syndrome. This syndrome, usually appearing within 4–10 minutes after the commencement or soon after the completion of an infusion, is characterized by flushing and/or an erythematous rash that affects the face, neck, and upper torso. These findings are due to non-specific mast cell degranulation and are not an IgE-mediated allergic reaction. Less frequently, hypotension and angioedema may also occur. Symptoms may be treated or prevented with antihistamines, including diphenhydramine, and are less likely to occur with slow infusion.:120-1
I spoke to a friend who is a intensive care RN and she toke me that when they do "Intubation at OSH, extubation" that they commonly give you the IV antibiotics to prevent infections that occur. My lungs were full of fluid due to extreme high blood pressure which is called Congestive Heart Failure. The proof is to me is that I was taken to my local hospital emergency room FIRST where they did an Xray of my lungs and it showed my lungs were CLEAR except for the fluid and after my release my doctor had me get another Xray at the same local hospital and it showed my lungs were "messed-up", showed "thingies???", that are now almost gone.
I got a $10,000 helicopter ride from my local hospital to the medical center. (I was asleep - morphine drip?)(I only learned about the helicopter ride when I got the bill about a week after I got home.)
My c-difficile was caused by killing-off ALL the good bateria in my gut via the massive sudden administration of these super-antibiotics.
I do not believe my weight loss had anything to with my cure! The excess weight had a lot to with the high blood pressure. It certainly did NOT cause my MS!!!
My discharge papers list that the only thing wrong with me was "HTN" which I guess in just HYPERTENSION. It is hard to explain my 60 day stay in the hospital. It was two visits because I only lasted 3 days in the rehab center before I had to return to the med canter because of more infections. (first say was $160,000 and second was $60,000) this does not include the helicopter ride $10,000 bill.
They also thought I had a "heart attack". They DID "TWO" Catheterizations on me!! I had been there in 1998 and they found a 94% blockage in LAD artery and I had a stent put in, and a 30% and 40% blockage in the other big three heart arteries.
However I had totally cleaned my arteries and they could not believe it!(diet change and suppllements)
My cardiologist(personal doctor -not part of the med center) told me they finally accepted that I was, as he said, "Jack - you are as clean as a whisle!".
Dispite that, they gave massive amounts of blood thinners and the statin Lipitor 80 mg when my cholesterol levels were very low and my HDL was 72!
I started bleeeding eveywhere from the blood thinners and I finally refused to take them unless they cut the dose by 50%. I still almost bleed to death after my butt surgeries because they continued me on them right after the operations.
They even would not let me out of bed nor allow me to get any excercise. In fact for my entire stay I had to sit/lay in the exact center of the bed.
They installed a pressure sensing strip under the sheets on both sides of the bed that set of a loud alarm if I got near the edge of the bed.
This caused me to need two operations to to fix the bed sores on my butt which turned out to be mirsa infections. The infections returned when I got home in about three day and I needed another operation. This time I got it on my hands also. This stuff is nasty (mirsa) because unlike most other infections you do not need a break in the skin to get a sore to form.
Before that "pressure sensor thing" was installed I had this huge guy monitor me. I asked him who he was and he said "I am your sitter!". I had BIG brusies all over my body because during the two weeks I was "kept under" with drugs while I had the total body version of the red rash called "Redmans Syndrom"
I guess that I would wake up in severe pain and try to escape!
I had to go to rehab center for two weeks to learn to walk and get back my strength. Since I live alone I needed to be able go shopping for food when I returned home.
The rehab center was GREAT! they served me REAL bacon and REAL eggs and REAL butter!!! I promply gagged on it, and I was fed only mush until I convinced them a few days later that I could eat and swallow properly.